Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 17, NWS Boston/Norton, MA

June 19, 2006Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 19, 2006, 6:45 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2006, 6:45 PM EDT (22:45 UTC)
Expired
Jun 19, 2006, 7:30 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Albany radar (KENX), 107 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:03 PM EDTHAIL 0.25Tolland, MA42 MPH GUST
Jun 19, 7:05 PM EDTTSTM WND DMGBlandford, MALARGE TREES AND WIRES DOWN.
Jun 19, 7:05 PM EDTTSTM WND DMGRussell, MATREES AND WIRES DOWN.
Jun 19, 7:05 PM EDTHAIL 0.5Tolland, MA
Jun 19, 7:10 PM EDTTSTM WND DMGGranville, MATREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:01 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 192246
SVRBOX
CTC003-MAC013-192330-
/O.NEW.KBOX.SV.W.0017.060619T2245Z-060619T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT
  SOUTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS

* UNTIL 730 PM EDT

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF TOLLAND...OR ABOUT 13 MILES NORTH OF
  TORRINGTON...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOLLAND BY 655 PM EDT
  GRANVILLE AND 7 MILES SOUTH OF BLANDFORD BY 710 PM EDT
  SOUTHWICK AND RUSSELL BY 715 PM EDT
  WESTFIELD BY 720 PM EDT
  WEST SPRINGFIELD BY 725 PM EDT
  6 MILES NORTH OF AGAWAM BY 730 PM EDT

LAT...LON 4218 7305 4190 7328 4205 7261 4220 7268

$$

WTB
2 follow-up statements
000 
WWUS51 KBOX 192316
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
716 PM EDT MON JUN 19 2006

CTC003-MAC013-192330-
/O.CON.KBOX.SV.W.0017.000000T0000Z-060619T2330Z/
HARTFORD CT-HAMPDEN MA-
716 PM EDT MON JUN 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN HAMPDEN AND NORTHWESTERN HARTFORD COUNTIES...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GRANVILLE...OR ABOUT 16 MILES WEST OF CHICOPEE...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF WEST SPRINGFIELD BY 730 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

LAT...LON 4218 7305 4190 7328 4202 7257 4220 7268

$$

FRANK
000 
WWUS51 KBOX 192321
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
720 PM EDT MON JUN 19 2006

CTC003-MAC013-192330-
/O.CON.KBOX.SV.W.0017.000000T0000Z-060619T2330Z/
HARTFORD CT-HAMPDEN MA-
720 PM EDT MON JUN 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN HAMPDEN AND NORTHWESTERN HARTFORD COUNTIES...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RUSSELL...OR ABOUT 13 MILES WEST OF CHICOPEE...MOVING
NORTHEAST AT 35 MPH.

A TRAINED SPOTTER REPORTED A TREE DOWN IN GRANVILLE AT 710 PM.  IN 
ADDITION...HALF INCH HAIL WAS REPORTED IN TOLLAND MASSACHUSETTS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF WEST SPRINGFIELD BY 730 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

LAT...LON 4218 7305 4190 7328 4202 7257 4220 7268

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:35 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 19, 5:35 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...MEOSCALE UPDATE
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT MON JUN 19 2006

.....MULTIPLE CONVECTIVE OUTBREAKS EXPECTED IN SNE LATE TODAY THROUGH
SATURDAY IN WHAT LOOKS LIKE AN ACTIVE PATTERN WITH LARGE RAIN TOTALS
AND SEVERAL SEVERE WEATHER OUTBREAKS...

...MESOSCALE UPDATE PROVIDED AT START OF SHORT TERM SEGMENT...

.SYNOPSIS...
PULSES OF WARM WET ADVECTION WILL SPILL THUNDERSTORMS AND ASSOCIATED
VERY HEAVY RAINFALL THIS EVENING...TUESDAY AFTERNOON AND THEN AGAIN
EITHER OR BOTH THURSDAY...FRIDAY INTO EARLY SATURDAY.  SEVERE WX
ALSO ASSOCIATED /NOTE THE HAIL AND WIND IN SE LOWER MICH WHICH IS
A SIGNAL FOR A POSSIBLE REPEAT HERE TOMORROW/.

A BREAK SEEMS TO BE COMING LATE SATURDAY THROUGH MOST OF SUNDAY AS
AND THE FLOW TURNS WNW ALOFT WITH COOL HIGH PRESSURE BUILDING NORTH
OF NEW ENGLAND.

A WET SWLY CONVEYOR LIKELY DEVELOPS EARLY NEXT WEEK AND AMOUNTS MAY
BE LARGER THAN WHATEVER TALLIES BY NOON SATURDAY.  CPC DAY 6-14
ISSUED THIS AFTERNOON HAS WETTER THAN NORMAL PATTERN...AND IS
CONSISTENT WITH PRIOR OUTLOOKS THIS WEEKEND.

ALL THIS BORNE OF AN EVENTUAL STRENGTHENING RIDGE ALOFT JUST OFF THE
NEW ENGLAND COAST THAT SHOULD PREVENT THE QSTRY FRONT FROM MOVING
VERY MUCH SOUTH OF 40N THIS WEEKEND.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
UPDATE - MESOSCALE TRENDS...WITH LOSS OF HEATING SO WENT THE
CONVECTION. MOSTLY SCATTERED WIND REPORTS WHERE SVR DID OCCUR - AND
ONE OR TWO HAILERS - PER THE LSRBOX.  WILL TOUCH UP GRIDS FOR THE
OVERNIGHT FOR CLOUD DEBRIS AND WILL LEAVE CHC POPS OVERNIGHT OUT OF
RESPECT FOR THE ACTION MOVING ACROSS PA ATM.  BELIEVE MOST WILL
DIMINISH BEFORE REACHING THE ERN PART OF CWA.

FROM EARLIER DISC...
SEVERE THUNDERSTORM WATCH 511 IN EFFECT FOR SRN NH...ALL OF MA
EXCEPT SE...AND HARTFORD COUNTY CT UNTIL 10 PM.  PRE FRONTAL TROUGH
EXTENDING FROM NH VT BORDER SOUTHWESTWARD INTO PA IS THE FOCUS OF A
LINE/AREA OF THUNDERSTORMS...MANY SEVERE.  LATER THIS EVENING AS
NIGHTTIME COOLING PROGRESSES...AIRMASS WILL BECOME LESS
UNSTABLE...AND SEVERE THREAT IS EXPECTED TO DIMINISH.
HOWEVER...CHANCE FOR SHOWERS WILL REMAIN IN EASTERN PORTIONS OF THE
AREA FOR MUCH OF THE NIGHT.

TUESDAY WILL BRING THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS
TUESDAY AFTERNOON. A COLD FRONT IS FORECAST TO TRACK EASTWARD ACROSS
SOUTHERN NEW ENGLAND DURING THE AFTERNOON.  WILL HAVE AMPLE
OPPORTUNITY FOR DAYTIME HEATING...SLIGHT RISK FOR SEVERE TSTMS
TUESDAY AS COLD FRONT MOVES THROUGH. NAM HINTS AT LOW LEVEL STRATUS
WITH SW FLOW ALONG SOUTH COASTAL ZONES AS WELL AS CAPE COD AND THE
ISLANDS. IF THIS HAPPENS IT WOULD LIMIT INSTABILITY IN THOSE AREAS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUESDAY NIGHT...WHATEVER LEFTOVER TSTMS WITH HAIL AND GUSTY WINDS
WILL BE QUICKLY DISSIPATING JUST AFTER SUNSET.  12Z GFS MOS MAV
GUIDANCE TEMPS.

WEDNESDAY... CONTINUES TO LOOK EXCEPTIONAL. COMFORTABLE HUMIDITY...
BRIGHT SUNSHINE AND WARM TEMPERATURES.  12Z GFS MOS MAV GUIDANCE
TEMPS.

WEDNESDAY NIGHT...WARM MOIST ADVECTION SEEMS DESTINED TO SPREAD A
SHOWER THREAT ACROSS THE REGION BY DAYBREAK THURSDAY. 12Z GFS MOS MAV
GUIDANCE TEMPS.

THURSDAY...PW 1SD ABOVE NORMAL AND HEATING UP.  HUMID. LOOKS POTENT
FOR AFTERNOON TSTMS. IF THEY DEVELOP...SEVERE POSSIBLE.  OUR PROB OF
RAIN CONSERVATIVE.  12Z GFS MOS MEX GUIDANCE TEMPS.

FRIDAY...PW STILL +1SD.  FRONTAL BOUNDARY IN THE AREA AND WITH WEAK
LOW PRES.  SEVERE POTENTIAL AND TRAINING OF EXCESSIVE RFALL POSSIBLE
IN THE AFTN. OUR PROB OF RAIN CONSERVATIVE.  COASTAL SEABREEZE OR NE
FLOW DEVELOPING BOSTON N SHORE IN THE AFTN AS FRONTAL BOUNDARY TRIES
TO SAG SOUTHWARD.  12Z GFS MOS MEX GUIDANCE TEMPS.

SATURDAY...LEFTOVER MORNING RAINS...DIMINISHING LATER IN THE DAY.
TEMPS UNCERTAIN BUT POSSIBLY MUCH COOLER BOSTON N SHORE THAN FCST AT
THIS TIME.  12Z GFS MOS MEX GUIDANCE TEMPS.

SUNDAY...HIGHLY UNCERTAIN REGARDING ANY RAINFALL AND TEMPS COULD BE
COOLER THAN FORECAST COASTAL MASSACHUSETTS. THE UK AND ECMWF MOVED
SOUTH WITH TODAYS 12Z RUNS BUT THE GFS 12Z ENSEMBLES ARE THREATENING
A QUICK RETURN TO WSW FLOW ALOFT.  12Z GFS MOS MEX GUIDANCE TEMPS.

MONDAY...THREATENING A TROPICAL CONNECTION ALOFT AS W ATLC RIDGE
ASSERTS ITSELF...AND SWLY OVERUNNING FLOW DEVELOPS WITH AN INVERTED
TROF OR FRONTAL SYSTEM NEAR THE SNE COAST. EC AND GFS NEARLY
IDENTICAL PATTERN.

&&

.AVIATION...
INITIALLY...VFR CONDITIONS EXCEPT FOR AREAS OF HAZE. LINE OF
THUNDERSTORMS TO MOVE THOUGH THIS EVENING...SOME MAY BE SEVERE.  IFR
CIGS AND VSBY POSSIBLE...LIFR IN STRONGEST TSTMS.  SEVERE
THUNDERSTORM WATCH IN EFFECT FOR A LARGE PORTION OF SOUTHERN NEW
ENGLAND UNTIL 10 PM...POTENTIAL FOR WIND GUSTS TO 60 KTS AND LARGE
HAIL UNTIL THEN.  LATER TONIGHT CONDITIONS IMPROVE...ALTHOUGH IFR TO
MVFR CEILINGS WITH FOG MAY PERSIST IN SOME LOCATIONS.

HAZY SKIES EXPECTED TO RETURN FOR TUESDAY...VFR SKIES TO
START...EXCEPT IFR CEILINGS ON CAPE COD AND ISLANDS DUE TO
SOUTHWESTERLY FLOW OVER ATLANTIC WATERS.

&&

.MARINE...
SHORT TERM...PROLONGED SW FETCH CONTINUES TONIGHT AND TUE AHEAD OF
COLD FRONT.  SCA FOR WINDS AND SEAS THROUGH TUE EXCEPT FOR BOSTON
HARBOR AND NARRAGANSETT BAY DURING THIS TIMEFRAME...COLD FRONT
FORECAST TO PUSH EAST OF WATERS TUESDAY EVENING.

LONG TERM...SCA SEAS DUE TO SW FETCH POSSIBLE LATE THIS COMING
WEEK ON THE S COAST OPEN WATERS.

&&

.HYDROLOGY...
THIS PATTERN CONTINUES TO LOOK VERY WET AND POTENT.

TO SIMPLIFY...WEVE HAD GFS RUN AFTER RUN OF 7 DAY TOTAL RFALL OF
3.0-4.5 ACROSS AN 80 MILE WIDE SWATH CUTTING SOMEWHERE THRU SNE.
THIS FORECASTER HAS HIGH CONFIDENCE OF ITS OCCURRENCE.

IF I WERE TO CHOOSE AN AXIS FOR THE NEXT 5 DAYS...ID RUN ABOUT 40
MILES EITHER SIDE OF A BDL-BOS LINE.

FROM NOW THROUGH 21Z SAT...EXPECTING WIDESPREAD 2 INCH RAIN TOTALS FM
21Z TODAY THRU 21Z SAT OF 2 INCHES WITH ISOLATED 6 INCH TOTALS. THATS
OVER A 5 DAY PERIOD WITH A 36 HR PERIOD OF RECOVERY DURING MID WEEK.
DIFFLUENT THICKNESS ON THE PERIPHERY OF THE WESTERLIES FRIDAY IS A
PARTICULARLY VERY WET LOOKING DAY.

EARLY NEXT WEEK RENEWS THE POTENCY FOR LARGE RAINFALL BUT SINCE ITS
A WEEK AWAY CONFIDENCE MUCH LOWER.  IF THE MODELED PATTERN DOES NOT
FLATTEN AND THE EAST COAST RIDGE AND SWLY FLOW ALOFT CONTS TO BE
SUCCESSFULLY FORECAST FOR EARLY NEXT WEEK...THEN I THINK WE CAN COUNT
ON MORE SUBSTANTIAL RAINFALL.

IT IS SUGGESTED THAT ALL WATER INTERESTS CONTINUE TO MONITOR THE
PATTERN EVOLUTION THESE NEXT 10 DAYS. ALREADY LARGE MAJ-JUNE RAINFALL
AND THE POTENTIAL FOR SUBSTANTIAL AMOUNTS IN PARTS OF THE REGION
COULD POSE NEW WATER PROBLEMS FOR THE AREA.  NEWBURYPORT 28.16 SO
FAR SINCE MAY 1.

&&

.RADAR...
TAUNTON RADAR OTS TUE-THU. PLEASE SEE PNSBOX.  ALL WARNINGS
TOMORROW...IF ANY... WILL BE ISSUED FROM ADJACENT OFFICES RADARS.
&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...AIR STAGNATION ADVISORY FOR NHZ012-015 UNTIL 8 PM TUESDAY.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231>235-237-250-254-255 UNTIL
     6 PM TUESDAY.
     ...SMALL CRAFT ADVISORY FOR ANZ235-237-254-255 FROM 8 PM
     TUESDAY TO 5 AM WEDNESDAY.
&&

SYNOPSIS...DRAG
MESOSCALE...DRV
SHORT TERM...NMB
LONG TERM...DRAG
AVIATION...NMB
MARINE...DRAG/NMB
HYDROLOGY...DRAG
Hazardous weather outlook, Jun 19, 4:35 AM EDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EDT MON JUN 19 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-190951-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
435 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...
CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING...MAINLY NORTHWEST OF I-95 INCLUDING NORTHERN CONNECTICUT.
A LINE OF THUNDERSTORMS WILL DEVELOP NORTH AND WEST OF OUR REGION
AROUND MIDDAY...MOVING INTO WESTERN AREAS BY LATE TODAY. SOME OF
THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
AND FREQUENT LIGHTNING. LOCALIZED STREET AND POOR DRAINAGE FLOODING
RAINFALL IS ALSO POSSIBLE.

HEAT INDICES WILL REACH THE MID TO UPPER 90S FOR A FEW HOURS THIS
AFTERNOON AWAY FROM THE SOUTH COAST.  HEAT EXHAUSTION CAN OCCUR WITH
PROLONGED EXPOSURE TO THESE HOT CONDITIONS SO LIMIT OUTDOOR
ACTIVITIES IN THE SUN DURING THE HOTTEST TIME OF THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
TUESDAY...SCATTERED THUNDERSTORMS ARE FORECAST...AS A COLD FRONT
MOVES INTO THE REGION. THERE IS A LOW PROBABILITY OF ISOLATED SEVERE
STORMS TUESDAY AFTERNOON.  MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS MARINERS SHOULD BE ALERT FOR A HIGHER PROBABILITY OF 35 KNOT
WIND GUSTS WITH ANY THUNDERSTORMS THAT MAY OCCUR.

A FRONTAL SYSTEM OSCILLATING NORTH AND SOUTH THROUGH THE REGION
THURSDAY THROUGH SATURDAY IS EXPECTED TO BRING AT LEAST TWO PERIODS
OF STRONG THUNDERSTORMS TO THE REGION

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM THIS AFTERNOON WITH
SKYWARN OFFICE SUPPORT FOR SEVERE THUNDERSTORMS.

KJC

In the hours before

Special weather statement, Jun 19, 12:52 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1252 PM EDT MON JUN 19 2006

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-003-200000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...WEST GREENWICH
1252 PM EDT MON JUN 19 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
MUCH OF SOUTHERN NEW ENGLAND...

ANOTHER HOT AND HUMID AFTERNOON IS FORECAST...WITH TEMPERATURES
CLIMBING INTO THE LOWER TO MID 90S OVER INTERIOR PORTIONS OF SOUTHERN
NEW ENGLAND. THIS COMBINATION OF HIGH HEAT AND HUMIDITY WILL CREATE A
FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP.

ISOLATED STRONG THUNDERSTORMS MAY DEVELOP AS EARLY AS 2 PM IN
SOUTHERN NEW HAMPSHIRE AND WESTERN MASSACHUSETTS. A SQUALL LINE OF
SEVERE THUNDERSTORMS IS EXPECTED ALSO TO DEVELOP IN EASTERN NEW
YORK...THEN MOVE EAST INTO WESTERN AND CENTRAL MASSACHUSETTS...
NORTHERN CONNECTICUT...AND SOUTHERN NEW HAMPSHIRE LATE THIS AFTERNOON
AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS...AND POSSIBLY LARGE HAIL. THE MOST LIKELY TIME FOR
THIS TO OCCUR WILL BE BETWEEN 5 PM AND 10 PM.

THESE THUNDERSTORMS SHOULD WEAKEN SOMEWHAT AS THEY MOVE EAST ACROSS
EASTERN MASSACHUSETTS AND RHODE ISLAND LATER TONIGHT.

SCATTERED THUNDERSTORMS MAY AGAIN DEVELOP TUESDAY AFTERNOON...AS A
COLD FRONT MOVES THROUGH OUR REGION. A FEW OF THESE STORMS MAY ALSO
BECOME CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS.

SKYWARN SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE PREPARED FOR
ACTIVATION THIS AFTERNOON AND TONIGHT. YOU CAN REDUCE THE EFFECTS OF
THE HEAT BY LIMITING OUTDOOR ACTIVITIES DURING THE HOTTEST TIME OF
THE DAY. ALSO...DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. PLEASE CHECK
BACK FOR LATER FORECASTS AND UPDATES ISSUED FROM THE NATIONAL WEATHER
SERVICE.

NMB
Special weather statement, Jun 19, 4:30 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT MON JUN 19 2006

CTZ002-MAZ002>012-014-015-026-NHZ011-012-015-192200-
CENTRAL MIDDLESEX MA-CHESHIRE NH-EASTERN ESSEX MA-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HILLSBOROUGH NH-HARTFORD CT-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-
SUFFOLK MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
430 PM EDT MON JUN 19 2006

...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 10 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.  THE WATCH
AREA COVERS LOCATIONS IN SOUTHERN NEW ENGLAND NORTH AND WEST OF
BOSTON AND HARTFORD.

AT 425 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
SEVERE THUNDERSTORMS FROM NORTHERN VERMONT TO ALBANY NEW YORK.  A
CLUSTER OF THUNDERSTORMS WAS ALSO DEVELOPING OVER THE
CATSKILLS.  THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH.

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN
WESTERN FRANKLIN COUNTY MASSACHUSETTS AND WESTERN CHESHIRE
COUNTY NEW HAMPSHIRE AFTER 530 PM.  THE BROADER AREA OF
THUNDERSTORMS SHOULD REACH THE CONNECTICUT RIVER VALLEY AROUND 7
PM.

THE THUNDERSTORMS IN VERMONT AND NEW YORK HAVE PRODUCED DAMAGING
WIND GUSTS. PEOPLE IN SOUTHERN NEW HAMPSHIRE...NORTHERN AND
WESTERN MASSACHUSETTS...AND HARTFORD COUNTY CONNECTICUT SHOULD BE
PREPARED FOR THUNDERSTORMS THIS EVENING WITH THE POTENTIAL FOR
DAMAGING WINDS AND HEAVY DOWNPOURS.

WTB
Special weather statement, Jun 19, 6:14 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
614 PM EDT MON JUN 19 2006

MAZ002-003-008-009-NHZ011-200200-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
614 PM EDT MON JUN 19 2006

...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 10 PM...

A LINE OF SEVERE THUNDERSTORMS WERE JUST MAKING THEIR WAY
INTO NORTHWEST CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE AND WESTERN
FRANKLIN COUNTY IN NORTHWEST MASSACHUSETTS AT 610 PM.  THIS
LINE EXTENDED TO THE SOUTHWEST THROUGH BERKSHIRE COUNTY IN
MASSACHUSETTS.  THESE STORMS HAVE HISTORY OF PRODUCING DAMAGING
STRAIGHT LINE WIND GUSTS TO 60 MPH AS WELL AS REPORTS OF PENNY
SIZE HAIL.

THIS LINE OF ACTIVITY WILL PROGRESS THROUGH SOUTHERN NEW HAMPSHIRE...
AS WELL AS WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT THROUGH 8
PM THIS EVENING.  THESE STORMS MAY CONTINUE TO BE SEVERE AND
PRODUCE DAMAGING STRAIGHT LINE WINDS TO 60 MPH.

CTZ002-MAZ004>007-010>012-014-015-026-NHZ012-015-200200-
CENTRAL MIDDLESEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-HARTFORD CT-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX MA-SOUTHEAST MIDDLESEX MA-
SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
WESTERN ESSEX MA-
614 PM EDT MON JUN 19 2006

...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 10 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.  THE WATCH
AREA COVERS LOCATIONS IN SOUTHERN NEW ENGLAND NORTH AND WEST OF
BOSTON AND HARTFORD.

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER FAR WESTERN
MASSACHUSETTS AS WELL AS SOUTHEAST NEW YORK WILL CONTINUE TO PROGRESS
EASTWARD THIS EVENING.  THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING STRAIGHT LINE WIND GUSTS OF 60 MPH AS WELL AS A FEW REPORTS
OF PENNY SIZE HAIL.  THESE STORMS WILL ENTER WEST CENTRAL
MASSACHUSETTS AS WELL AS NORTHERN CONNECTICUT AFTER 730 PM

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:02 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire58 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.